MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/11 MM L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/11 MM L
Model Number 02.12.0311FL
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16.03.2021: lot 2000393: (b)(4) items manufactured and released on 12-mar-2020.Expiration date: 2025-02-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
Revision surgery performed due to knee instability.
 
Additional Manufacturer Narrative
Xrays analysis performed on (b)(6) 2021.Also, event description has been updated.Clinical evaluation performed by medical affairs manager insert revision in tka 5 months after primary for joint instability.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.
 
Event or Problem Description
Revision surgery has been performed due to knee instability after 5 months and 18 days after the primary surgery.The surgeon revised the liner from 11mm to 17mm.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/11 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11594050
Report Number3005180920-2021-00252
Device Sequence Number19701499
Product Code JWH
UDI-Device Identifier07630030862564
UDI-Public07630030862564
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model Number02.12.0311FL
Device Catalogue Number02.12.0311FL
Device Lot Number2000393
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR